MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): two axium prime coils were returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a dispenser track.The unknown micro catheter used in the event was not returned.Visual inspection/damage location details: (pli-10) the axium prime coil was returned within introducer sheath.The axium prime coil pushwire kinked at ~3.9cm and bent at ~134.4cm from proximal end.The axium implant coil was found to be broken and returned within introducer sheath.The implant coil was unable to be pushed out from introducer sheath for further analysis as it was found to be stuck.The implant coil was found to be stretched and damaged.No other anomalies were observed.(pli-20) the axium prime coil was returned with introducer sheath.No bends or kinks were found with the axium implant coil pushwire.The axium implant coil was found to be stretched and damaged within introducer sheath.The implant coil was unable to be pushed out from introducer sheath for further analysis as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coils could not be used for resistance testing with an in-house micro catheter due to their damaged condition.Conclusion: based on the device analysis and the reported information, the customers report of ¿coil resistance/stuck in catheter¿ was unable to be confirmed.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the concerto coil prior to use, and lack of continuous flush during delivery.The model or lot number for the unknown micro catheter used during the event were not provided; therefore, compatibility could not be assessed.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient had an aneurysm in the left ophthalmic artery segment.A microwire with a microcatheter was advanced into the aneurysm sac.An apb-2.5-4-3d coil was first selected to form a basket.When the second apb-2-4-3d spring coil was placed, it was found that the spring coil could not be pushed out.For the safety of the procedure, a new coil of the same specification was used instead.Subsequently, an apb-1.5-4-3d coil was placed, but it also failed to pushed out.The apb-1.5-4 coil was withdrawn, and a 1.5-3 coil was successfully detached and implanted.Additional coils, including an apb-1-2-3d and an apb-1-1-hx, were sequentially placed, achieving a dense embolization upon angiography.The procedurewas then completed.The coil was stuck in the distal section of the catheter.There was no damage to the catheter.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured left ophthalmic artery aneurysm.It was noted the patient's vessel tortuosity was normal.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23359618
Report Number9617601-2025-02161
Device Sequence Number13003050
Product Code KRD
UDI-Device Identifier00847536021198
UDI-Public(01)00847536021198(17)270306(10)228436824
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number228436824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight69 KG